Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 15, NWS Pueblo, CO

May 31, 2014El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at May 31, 2014, 2:16 PM MDT for El Paso County, Colorado. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2014, 2:16 PM MDT (20:16 UTC)
Expired
May 31, 2014, 3:45 PM MDT
In force
89 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 46 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 8.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

700 
WUUS55 KPUB 312016
SVRPUB
COC041-312145-
/O.NEW.KPUB.SV.W.0015.140531T2016Z-140531T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
216 PM MDT SAT MAY 31 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 345 PM MDT

* AT 216 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHWESTERN
  COLORADO SPRINGS...MOVING EAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  COLORADO SPRINGS...AIR FORCE ACADEMY...MANITOU SPRINGS...SCHRIEVER
  AFB...CIMARRON HILLS...FALCON...TRUCKTON...RUSH...PETERSON AFB...
  STRATMOOR...ELLICOTT...YODER...SECURITY...SECURITY-WIDEFIELD AND
  FORT CARSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3872 10405 3876 10492 3897 10493 3901 10405
TIME...MOT...LOC 2016Z 269DEG 18KT 3885 10483 

HAIL...1.00IN
WIND...<50MPH

$$
5 follow-up statements
291 
WWUS55 KPUB 312029
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
229 PM MDT SAT MAY 31 2014

COC041-312145-
/O.CON.KPUB.SV.W.0015.000000T0000Z-140531T2145Z/
EL PASO CO-
229 PM MDT SAT MAY 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR CENTRAL EL PASO COUNTY...

AT 227 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHERN
COLORADO SPRINGS...MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FALCON...TRUCKTON...PETERSON AFB...STRATMOOR...
RUSH...ELLICOTT...SCHRIEVER AFB...CIMARRON HILLS...YODER...
SECURITY-WIDEFIELD AND FORT CARSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3876 10485 3893 10484 3895 10406 3872 10408
TIME...MOT...LOC 2027Z 272DEG 19KT 3884 10475 

HAIL...1.00IN
WIND...<50MPH

$$
078 
WWUS55 KPUB 312036
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
236 PM MDT SAT MAY 31 2014

COC041-312145-
/O.CON.KPUB.SV.W.0015.000000T0000Z-140531T2145Z/
EL PASO CO-
236 PM MDT SAT MAY 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR CENTRAL EL PASO COUNTY...

AT 235 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
COLORADO SPRINGS...MOVING EAST-SOUTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
COLORADO SPRINGS...FALCON...PETERSON AFB...STRATMOOR...ELLICOTT...
SCHRIEVER AFB...CIMARRON HILLS...SECURITY-WIDEFIELD AND FORT CARSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3876 10482 3893 10482 3895 10422 3873 10423
      3876 10480
TIME...MOT...LOC 2035Z 271DEG 15KT 3885 10473 

HAIL...1.00IN
WIND...<50MPH

$$
015 
WWUS55 KPUB 312049
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
249 PM MDT SAT MAY 31 2014

COC041-312145-
/O.CON.KPUB.SV.W.0015.000000T0000Z-140531T2145Z/
EL PASO CO-
249 PM MDT SAT MAY 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR CENTRAL EL PASO COUNTY...

AT 248 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
COLORADO SPRINGS...MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...SOUTHEASTERN AND EASTERN COLORADO 
SPRINGS...FALCON...PETERSON AFB...ELLICOTT... SCHRIEVER 
AFB...CIMARRON HILLS AND SECURITY-WIDEFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3876 10474 3893 10474 3893 10470 3895 10422
      3873 10423
TIME...MOT...LOC 2048Z 269DEG 18KT 3885 10464 

HAIL...1.00IN
WIND...<50MPH

$$
485 
WWUS55 KPUB 312058
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
258 PM MDT SAT MAY 31 2014

COC041-312145-
/O.CON.KPUB.SV.W.0015.000000T0000Z-140531T2145Z/
EL PASO CO-
258 PM MDT SAT MAY 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR CENTRAL EL PASO COUNTY...

AT 257 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SCHRIEVER
AFB...OR 12 MILES EAST OF COLORADO SPRINGS...MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN COLORADO SPRINGS...SCHRIEVER AFB AND ELLICOTT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3876 10468 3891 10467 3892 10422 3873 10423
TIME...MOT...LOC 2057Z 273DEG 26KT 3882 10459 

HAIL...1.00IN
WIND...<50MPH

$$
623 
WWUS55 KPUB 312129
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
329 PM MDT SAT MAY 31 2014

COC041-312145-
/O.CON.KPUB.SV.W.0015.000000T0000Z-140531T2145Z/
EL PASO CO-
329 PM MDT SAT MAY 31 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM MDT
FOR EAST CENTRAL EL PASO COUNTY...

AT 328 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELLICOTT...OR
25 MILES EAST OF COLORADO SPRINGS...MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
TRUCKTON AND ELLICOTT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3874 10445 3885 10444 3886 10422 3873 10423
TIME...MOT...LOC 2128Z 276DEG 21KT 3875 10435 

HAIL...1.00IN
WIND...<50MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 11:02 AM MDT, 3 hours 14 minutes earlier.

Area forecast discussion, May 31, 11:02 AM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1102 AM MDT SAT MAY 31 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 349 AM MDT SAT MAY 31 2014

CURRENTLY...DEPARTING MCS OVER THE OK PANHANDLE/SW KS STILL
PRODUCING A COUPLE LIGHTNING STRIKES OVER FAR SOUTHERN PORTIONS OF
BACA COUNTY AS OF 09Z...THOUGH EXPECT THIS ACTIVITY TO SHIFT
EASTWARD FAIRLY QUICKLY AND WILL END PRECIP CHANCES BY SUNRISE.
ALSO A SMALL CLUSTER OF TSRA WAS MOVING ACROSS NORTH CENTRAL
CO...AND WILL INCLUDE SOME VERY LOW POPS EARLY THIS MORNING OVER
THE CENTRAL MOUNTAINS AS SOUTHERN END OF THIS ACTIVITY BRUSHES BY.

TODAY...EXPECT A GENERAL DECREASE IN CONVECTION AND A LATER START TO
ANY TSRA AS AIR MASS ACROSS THE AREA GRADUALLY DRIES OUT. STILL
ENOUGH INSTABILITY TO PRODUCE SOME HIGH BASED -SHRA/-TSRA OVER THE
MOUNTAINS THIS AFTERNOON...THOUGH SUSPECT RAINFALL AMOUNTS FROM ANY
CONVECTION WILL BE SPOTTY AND LIGHT. LOW LEVEL MOISTURE ON THE
PLAINS GRADUALLY MIXES OUT DURING THE DAY...THOUGH ENOUGH MAY LINGER
TO ALLOW MOUNTAIN CONVECTION TO REACH THE LOWER ELEVATIONS IN THE
AFTERNOON...WITH SOME HIGH BASED WIND PRODUCING STORMS POSSIBLE.
BEST CAPE BY LATE AFTERNOON IS ALONG THE KS BORDER...AND WITH
INCREASING 0-6KM SHEAR LATE IN THE DAY...COULD SEE A STRONGER STORM
OR TWO OVER THE FAR EASTERN PLAINS...ESPECIALLY ACROSS KIOWA COUNTY
WHERE BEST INSTABILITY AND STRONGEST SHEAR COINCIDE. EXPECT WARMER
MAX TEMPS ALL AREAS TODAY WITH MORE SUN AND DEEPER MIXING.

TONIGHT...SUSPECT MODELS ARE OVERDONE WITH AMOUNT OF CONVECTION IN
THE DRIER AIR OVER THE MOUNTAINS...AND WILL END POPS BY MIDNIGHT
MOST LOCATIONS. COULD SEE SOME LINGERING TSRA NEAR THE KS BORDER
PAST SUNSET...THOUGH EVEN HERE MOST STORMS WILL SHIFT FAIRLY QUICKLY
INTO KS OVERNIGHT. DIDN'T STRAY TOO FAR FROM BLENDED MODEL MIN TEMP
GUIDANCE...AS IT HAS PERFORMED FAIRLY WELL RECENTLY.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 349 AM MDT SAT MAY 31 2014

...A TASTE OF SUMMER THROUGH TUESDAY...

FIRST HALF OF THE EXTENDED PERIOD WILL FEATURE QUASI ZONAL FLOW
ALOFT...TRANSITIONING TO SOUTHWEST WINDS AS A LOW PRESSURE SYSTEM
MOVES IN FROM THE WEST MID-WEEK. THIS WILL MEAN TEMPS IN THE 90S FOR
MOST OF THE PLAINS EACH DAY SUNDAY...MONDAY...AND TUESDAY...AS H7
TEMPS RISE INTO THE 15-18 DEGREE RANGE. MOUNTAINS AND HIGH VALLEYS
WILL SEE PLEASANT 60S-LOWER 80S...RESULTING IN INCREASED SNOWMELT.
WILL HAVE TO KEEP A CLOSE EYE ON THE RIVERS DURING THIS PERIOD.

SUNDAY...THREAT FOR SVR WX LOOKS GREATLY DIMINISHED AS BOTH THE NAM
AND GFS NOW KEEP THE DRYLINE E OF THE CO-KS BORDER DURING THE
AFTERNOON AND EVENING. THERE IS QUITE A BIT OF DEEP LAYER SHEAR
HOWEVER...SO WILL HAVE TO WATCH FOR ANY ADVANCE OF THE BETTER
MOISTURE INTO OUR AREA. ANY STORM FORMING ON THE DRYLINE WOULD LIKELY
GO QUICKLY SVR. REST OF THE AREA LOOKS DRY AND A BIT BREEZY.
MARGINAL RED FLAG CONDITIONS WILL BE POSSIBLE OVER THE ERN PLAINS IN
THE MID TO LATE AFTERNOON. HOWEVER...WITH RECENT RAINS SUSPECT MOST
OF THE AFFECTED AREA IS EXPERIENCING SUFFICIENT GREENUP TO MITIGATE
FIRE WX ZONES. WILL HOLD OFF ON ANY HIGHLIGHTS FOR NOW.

ON MONDAY...UPPER FLOW WEAKENS SLIGHTLY AHEAD OF THE NEXT SYSTEM.
STILL VERY WARM OVER MUCH OF THE CWA. MONDAY MAY BE A MORE
INTERESTING SAY FROM A SVR WX PERSPECTIVE IF THE MOST RECENT NAM
PROGS PAN OUT. THERE IS POTENTIAL FOR THE DRYLINE TO BACK UP INTO
KIOWA COUNTY AND POSSIBLY OVER THE PALMER DVD. THERE IS QUITE A BIT
OF SHEAR AS H5 WINDS FEATURE FLAGS AND LLVL WINDS ARE ERLY...SO WILL
REALLY HAVE TO WATCH THE DRYLINE POSITION THIS DAY.

TUESDAY...ANOTHER BREEZY AND DRY DAY WITH FIRE WX CONDITIONS LOOKING
POSSIBLE OVER THE SAN LUIS VALLEY AND SRN I-25 CORRIDOR.

WED-FRI...FINALLY SEE A MODERATION OF TEMPS AS THE UPPER LOW MOVES
THROUGH CO. BEST CHANCES FOR PRECIP WILL BE OVER THE ERN MTS AND
PLAINS...AS UPSLOPE REGIME REESTABLISHES ITSELF OVER OUR CWA. TEMPS
LIKELY WILL FALL BACK INTO THE 80S OR EVEN 70S BY WEEK'S END. COULD
SEE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL OVER THE BURN SCARS.
ONE THING OF PARTICULAR NOTE IS THAT THE LAST FEW RUNS OF THE GFS
HAVE BEEN PROGGING AN EXCEPTIONAL AMOUNT OF CAPE AND SHEAR OVER THE
PLAINS THU AFTERNOON...SOMETHING ELSE TO KEEP AN EYE ON OVER THE
NEXT FEW DAYS. ROSE

&&

.AVIATION...
ISSUED AT 1102 AM MDT SAT MAY 31 2014

VFR CONDITIONS ARE EXPECTED OVER THE KALS...KCOS AND KPUB TAF
SITES THROUGH TONIGHT.

&&

.HYDROLOGY...
ISSUED AT 349 AM MDT SAT MAY 31 2014

WILL KEEP FLASH FLOOD WATCH IN PLACE FOR THE DEWEESE
RESERVOIR/GRAPE CREEK AREA THROUGH THE DAY. WHILE HEAVY RAIN
THREAT FOR TODAY/TONIGHT LOOKS DIMINISHED...WARMER TEMPS MAY
ACCELERATE SNOWMELT THIS AFTERNOON/EARLY EVENING...LEADING TO
POTENTIAL FOR INCREASED INFLOW LATER TONIGHT.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR COZ077-078.

&&
Hazardous weather outlook, May 31, 11:05 AM MDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1105 AM MDT SAT MAY 31 2014

COZ058>089-093>099-011715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1105 AM MDT SAT MAY 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE MOUNTAINS
INTO THIS AFTERNOON AND THEN SPREAD ACROSS LOWER ELEVATIONS LATER
TODAY. THE PRIMARY STORM THREATS WILL BE LIGHTNING AND WIND GUSTS
TO AROUND 50 MPH. ONE OR TWO STORMS NEAR THE KANSAS BORDER LATE
THIS AFTERNOON AND EARLY THIS EVENING MAY BECOME STRONG...
PRODUCING HAIL UP TO NICKEL SIZE...GUSTY WINDS TO 60 MPH AND BRIEF
HEAVY RAINFALL. THE BEST CHANCE FOR ONE OF THESE STRONGER STORMS
TO DEVELOP WILL BE ACROSS KIOWA AND PROWERS COUNTIES.
THUNDERSTORMS WILL END BY LATE EVENING ALL AREAS WITH SKIES
CLEARING OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A DRYLINE WILL SET UP NEAR THE COLORADO AND KANSAS BORDER
SUNDAY AND MONDAY. THERE IS A SLIGHT CHANCE THAT A FEW STORMS
COULD DEVELOP ON THE COLORADO SIDE BOTH DAYS IN THE LATE AFTERNOON
AND EARLY EVENING. ANY STORMS THAT DEVELOP COULD BECOME RAPIDLY
SEVERE WITH THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS IN
ADDITION TO FREQUENT LIGHTING.

AFTER A PERIOD OF DRY WEATHER TUESDAY AND WEDNESDAY...MOISTURE
WILL RETURN TO SOUTHEAST COLORADO THURSDAY AND FRIDAY...BRINGING
THE POTENTIAL FOR SCATTERED STRONG TO POSSIBLY SEVERE STORMS TO
THE AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEASTERN
COLORADO PLAINS.

In the hours before

Special weather statement, May 31, 1:28 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
128 PM MDT SAT MAY 31 2014

COZ081-082-084-085-312100-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
128 PM MDT SAT MAY 31 2014

...SPECIAL WEATHER STATEMENT...

AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING SHOWERS AND THUNDERSTORMS OVER CASCADE AND CHIPITA
PARK...OR 11 MILES NORTHWEST OF COLORADO SPRINGS...MOVING EAST AT 20
MPH.

RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING.

LOCATIONS IMPACTED INCLUDE...THE WALDO CANYON BURN SCAR.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3886 10509 3904 10507 3904 10490 3888 10483
TIME...MOT...LOC 1925Z 275DEG 33KT 3895 10498
Special weather statement, May 31, 1:52 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
152 PM MDT SAT MAY 31 2014

COZ081-082-084-085-312115-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
152 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND
NORTHWESTERN EL PASO COUNTIES UNTIL 315 PM MDT...

AT 151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING SHOWERS AND THUNDERSTORMS OVER THE WALDO CANYON BURN SCAR
AS WELL AS 8 MILES TO THE WEST OF THE BLACK FOREST BURN
SCAR...MOVING EAST AT 25 MPH.

RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE OVER THE WALDO
CANYON AND BLACK FOREST BURN SCARS.  IN ADDITION...HAIL UP TO THE
SIZE OF DIMES AND WIND GUSTS TO AROUND 50 MPH AT TIMES WILL
ALSO BE POSSIBLE.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...THE WALDO CANYON
AND BLACK FOREST BURN SCARS...NORTHWESTERN COLORADO
SPRINGS...MONUMENT AND THE AIR FORCE ACADEMY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3886 10506 3904 10505 3911 10463 3900 10458
      3888 10485
TIME...MOT...LOC 1946Z 273DEG 22KT 3896 10497
Special weather statement, May 31, 2:10 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
210 PM MDT SAT MAY 31 2014

COZ081-082-084-085-312145-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
210 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TELLER AND NORTHERN
EL PASO COUNTIES UNTIL 345 PM MDT...

AT 209 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM OVER WESTERN COLORADO SPRINGS AND
WEST OF THE BLACK FOREST BURN SCAR..MOVING EAST AT 25 MPH.

INTENSE RAINFALL...NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH
WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE... COLORADO SPRINGS...MANITOU SPRINGS...
CALHAN...RAMAH...BLACK FOREST...SCHRIEVER AFB...PEYTON...CIMARRON
HILLS...FALCON...TRUCKTON...RUSH...PETERSON AFB...STRATMOOR...
ELLICOTT...GLENEAGLE...SECURITY...YODER AND SECURITY-WIDEFIELD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3872 10405 3876 10498 3913 10482 3912 10405
TIME...MOT...LOC 2009Z 266DEG 16KT 3885 10487

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 6:09 PM MDTSpecial Weather StatementPUBBaca36 min
May 31, 1:28 PM MDTSpecial Weather StatementPUBTeller92 min
May 31, 1:52 PM MDTSpecial Weather StatementPUBEl Paso83 min
May 31, 2:10 PM MDTSpecial Weather StatementPUBEl Paso95 min
May 31, 2:38 PM MDTFlash Flood WarningPUBEl Paso3 hr
May 31, 3:39 PM MDTSpecial Weather StatementPUBEl Paso36 min
May 31, 3:49 PM MDTSevere Thunderstorm WarningPUBCrowley, El Paso, Pueblo41 min
May 31, 4:27 PM MDTSpecial Weather StatementPUBEl Paso33 min
May 31, 4:49 PM MDTSpecial Weather StatementPUBEl Paso26 min
May 31, 5:20 PM MDTSpecial Weather StatementPUBElbert25 min
May 31, 5:42 PM MDTSpecial Weather StatementPUBBent33 min
May 31, 5:58 PM MDTSpecial Weather StatementPUBBent32 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.